100 Glenns Creek Road Frankfort, KY 40601
Business Office (502) 564-4269
Clinic Services (502) 564-7647
School Health (502) 564-7381
Emergency After-Hours Number (502) 875-8582
851 East West Connector Frankfort, KY 40601
Business Office (502) 564-9336
Community Health (502) 564-5559
Environmental Health (502) 564-7382
HANDS (502) 564-5559
Home Health (502) 564-7383
Search

Anonymous 
         & 
Confidential 


What do we offer?
- Safe Disposal of used needles
- Clean Needles 
- Free confidential
HIV testing 
- Education


100 Glenns Creek Road 
Frankfort, KY 40601 
Mon-Fri 8:00am-4:30pm







 

What is Naloxone

  •  

Naloxone (Narcan®) is a prescription medication that can reverse an overdose that is caused by an opioid drug. When administered during an overdose, naloxone blocks the e ects of opioids on the brain and restores breathing. It can be given as an injection into a muscle or as a nasal spray.

Naloxone has no potential for abuse. If it is given to a person who is not experiencing an opioid overdose, it is harmless. If naloxone is administered to a person who is experiencing an opioid overdose, it will produce withdrawal symptoms. Naloxone does not reverse overdoses that are caused by non-opioid drugs.

Naloxone should be stored at room temperature and away from light. The shelf life of naloxone is approximately two years.


Facts about Naloxone

  • Naloxone has been approved since 1971
  • Naloxone is not a controlled substance
  • Naloxone is an inert medication, non-addictive
  • Naloxone can be administered repeatedly without harm
  • Naloxone has no potential for abuse
  • Naloxone has a shelf life of two years
  • Naloxone can be administered intramuscularly, intranasally via atomizer devise or via an auto-injector

How to Respond to an Overdose

  1. Try to wake the person up by yelling their name and rubbing the middle of their chest with your knuckles (sternum rub).
  2. Call 9-1-1. Indicate the person has stopped breathing or is struggling to breathe.
  3. Make sure nothing is in the person's mouth that could be blocking their breathing. If breathing has stopped or is very slow, begin rescue breathing.

 

Give Rescue Breathing 

  1. Tilt their head back, lift chin, pinch nose shut.
  2. Give 1 slow breath every 5 seconds. Blow enough air into their lungs to make their chest rise.
  3. Use naloxone and continue rescue breathing at one breath every 5 seconds.
  4. If the person begins to breathe on their own, put them on their side so they do not choke on their vomit. Continue to monitor their breathing and perform rescue breathing if respirations are below 10 breaths a minute. If vomiting occurs, manually clear their mouth and nose.
  5. Stay with the person until EMS arrives.

 

Good Samaritan Law

Drug overdoses continue to climb at an alarming rate and remain a major cause of preventable deaths. Calling 911 during an overdose can mean the difference between life and death, but some witnesses avoid calling due of fear of arrest. In response, Kentucky has enacted KRS 218A.133, which protects people from prosecution when they report a drug overdose. This is commonly known as a “Good Samaritan Law,” and it provides an important tool to save lives. There is no longer any need to watch a friend or family member die due to a fear of criminal prosecution.

Casey's Law

The Matthew Casey Wethington Act for Substance Abuse Intervention is named for Matthew Casey Wethington, who died in 2002 from a heroin overdose at the age of 23. Casey was an energetic young man who enjoyed life until it was “taken” by drugs. Casey never intended to become addicted to drugs when he used the first time. What he did not realize was that his using would progress from abusing to dependence and then to the disease of addiction. Although his parents tried to get him help, there was no law that could force someone into treatment because he was an adult. After Casey’s death his parents lobbied for a change. “Casey’s Law” is an involuntary treatment act for those who suffer from the disease of addiction.




More information can be found at:  http://odcp.ky.gov/stop-overdoses/Pages/default.aspx






 

 

 


Facts about Naloxone

  • Naloxone has been approved since 1971

How to Respond to an Overdose

  1. Try to wake the person up by yelling their name and rubbing the middle of their chest with your knuckles (sternum rub).
  2. Call 9-1-1. Indicate the person has stopped breathing or is struggling to breathe.
  3. Make sure nothing is in the person's mouth that could be blocking their breathing. If breathing has stopped or is very slow, begin rescue breathing.

Give Rescue Breathing

  1. Tilt their head back, lift chin, pinch nose shut.
  2. Give 1 slow breath every 5 seconds. Blow enough air into their lungs to make their chest rise.
  3. Use naloxone and continue rescue breathing at one breath every 5 seconds.
  4. If the person begins to breathe on their own, put them on their side so they do not choke on their vomit. Continue to monitor their breathing and perform rescue breathing if respirations are below 10 breaths a minute. If vomiting occurs, manually clear their mouth and nose.
  5. Stay with the person until EMS arrives.

Casey's Law

The Matthew Casey Wethington Act for Substance Abuse Intervention is named for Matthew Casey Wethington, who died in 2002 from a heroin overdose at the age of 23. Casey was an energetic young man who enjoyed life until it was “taken” by drugs. Casey never intended to become addicted to drugs when he used the first time. What he did not realize was that his using would progress from abusing to dependence and then to the disease of addiction. Although his parents tried to get him help, there was no law that could force someone into treatment because he was an adult. After Casey’s death his parents lobbied for a change. “Casey’s Law” is an involuntary treatment act for those who suffer from the disease of addiction.

How to Respond to an Overdose

  1. Try to wake the person up by yelling their name and rubbing the middle of their chest with your knuckles (sternum rub).
  2. Call 9-1-1. Indicate the person has stopped breathing or is struggling to breathe.
  3. Make sure nothing is in the person's mouth that could be blocking their breathing. If breathing has stopped or is very slow, begin rescue breathing.

Give Rescue Breathing

  1. Tilt their head back, lift chin, pinch nose shut.
  2. Give 1 slow breath every 5 seconds. Blow enough air into their lungs to make their chest rise.
  3. Use naloxone and continue rescue breathing at one breath every 5 seconds.
  4. If the person begins to breathe on their own, put them on their side so they do not choke on their vomit. Continue to monitor their breathing and perform rescue breathing if respirations are below 10 breaths a minute. If vomiting occurs, manually clear their mouth and nose.
  5. Stay with the person until EMS arrives.

Casey's Law

The Matthew Casey Wethington Act for Substance Abuse Intervention is named for Matthew Casey Wethington, who died in 2002 from a heroin overdose at the age of 23. Casey was an energetic young man who enjoyed life until it was “taken” by drugs. Casey never intended to become addicted to drugs when he used the first time. What he did not realize was that his using would progress from abusing to dependence and then to the disease of addiction. Although his parents tried to get him help, there was no law that could force someone into treatment because he was an adult. After Casey’s death his parents lobbied for a change. “Casey’s Law” is an involuntary treatment act for those who suffer from the disease of addiction.

Our Mission: Prevent. Promote. Protect. Franklin County.
Our Vision: Live. Work. Play. Pray. Healthy!
Our Values: Accountability, Dedication, Empowerment, Equity, Excellence, Flexibility, Integrity, Respect

 

 

The Franklin County Health Department is committed to a policy of providing opportunities to people regardless of economic or social status and will not discriminate on the basis of race, color, ethnic origin, national origin, creed, religion, political belief, sex, sexual orientation, gender identity, marital status, age, veteran status, or physical or mental disability. FCHD is an equal opportunity provider and equal opportunity employer.

The Franklin County Health Department endeavors to make its Website accessible to the widest possible audience. Any problems with or questions about the Franklin County Health Department Website may be directed to the  webmaster.